Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Seiberg-Witten invariants for manifolds diffeomorphic outside a circle

Author: Stefano Vidussi
Journal: Proc. Amer. Math. Soc. 129 (2001), 2489-2496
MSC (2000): Primary 57R57; Secondary 57Mxx
Published electronically: December 28, 2000
MathSciNet review: 1823936
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we prove that simple type four manifolds with $b_{2}^{+}>1$which are diffeomorphic outside a point or outside a wedge of circles have the same Seiberg-Witten invariants, excluding the use of these invariants to detect eventual inequivalent smooth structures.

References [Enhancements On Off] (What's this?)

  • 1. S.Demichelis, On Manifolds Diffeomorphic on the Complement of a Point, Rend.Mat.Acc. Lincei s.9,v.2 (1991), pp. 229-233. MR 92k:57060
  • 2. S.Donaldson, P.Kronheimer, The Geometry of Four Manifolds, Oxford Math.Monographs, 1990. MR 92a:57036
  • 3. S.Donaldson, D.Sullivan, Quasiconformal Four Manifolds, Acta Math.163 (1989), pp. 181-252. MR 91d:57012
  • 4. R.Fintushel, R.Stern, 2-Torsion Instanton Invariants, J.Am.Math.Soc. 6 (1993), pp. 299-339. MR 93f:57038
  • 5. R.Fintushel, R.Stern, Immersed Spheres in 4-Manifolds and the Immersed Thom Conjecture, Turk.J.Math. 19 (1995), pp. 145-157. MR 96j:57036
  • 6. P.Kronheimer, T.Mrowka, The Genus of Embedded Surfaces in the Projective Plane, Math.Res.Lett. 1 (1994), pp. 797-808. MR 96a:57073
  • 7. J.Morgan, T.Mrowka, D.Ruberman, The ${\mathcal L}^{2}$-Moduli Space and a Vanishing Theorem for Donaldson Polynomial Invariants, Series in Geometry and Topology, vol. 2, International Press Inc., 1994. MR 95h:57039
  • 8. J.Morgan, Z.Szabó, C.Taubes, A Product Formula for Seiberg-Witten Invariants and the Generalized Thom Conjecture, J.Diff.Geom. 44 (1996), pp. 706-788. MR 97m:57052
  • 9. C.Taubes, Self-dual Yang-Mills Connections on non Self-dual 4-Manifolds, J.Diff.Geom. 17 (1982), pp. 139-170. MR 83i:53055
  • 10. S.Vidussi, Seiberg-Witten Theory for Four Manifolds Decomposed Along a Three Manifold of Positive Scalar Curvature, Prépublication École Polytechnique 99-5 (1999).

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 57R57, 57Mxx

Retrieve articles in all journals with MSC (2000): 57R57, 57Mxx

Additional Information

Stefano Vidussi
Affiliation: Centre de Mathématiques, UMR 7640 du CNRS, École Polytechnique, 91128 Palaiseau Cedex, France
Address at time of publication: Department of Mathematics, University of California, Irvine, California 92697

Keywords: Seiberg-Witten invariants, smooth topology of four manifolds
Received by editor(s): August 27, 1999
Received by editor(s) in revised form: December 10, 1999
Published electronically: December 28, 2000
Additional Notes: The author would like to thank Stefano Demichelis for several discussions.
Communicated by: Ronald A. Fintushel
Article copyright: © Copyright 2000 American Mathematical Society

American Mathematical Society